Alert archive / Montana / Red Flag Warnings in 2006
Red Flag Warning 4, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Aug 5, 2006, 4:01 AM MDT for 5 counties in Montana. It took effect at Aug 5, 2006, 10:00 AM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2006, 4:01 AM MDT (10:01 UTC)
- In effect from
- Aug 5, 2006, 10:00 AM MDT
- Expired
- Aug 5, 2006, 2:48 PM MDT
- In force
- 5 hr
- Issued by
- NWS Great Falls, MT
Counties Blaine County, MT, Chouteau County, MT, Fergus County, MT, Hill County, MT, Phillips County, MT
The radar
The Great Falls radar (KTFX), 169 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 10.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4662 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KTFX 051001 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 401 AM MDT SAT AUG 5 2006 MTZ113-115-051715- /O.NEW.KTFX.FW.W.0004.060805T1600Z-060806T0200Z/ HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES- 401 AM MDT SAT AUG 5 2006 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR GUSTY NORTHWEST WINDS AND LOW RELATIVE HUMIDITIES ACROSS THE EASTERN PLAINS OF NORTH CENTRAL MONTANA... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING. FIRE WEATHER ZONES INCLUDED IN THIS WARNING ARE: 113 AND 115 GUSTY NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL DEVELOP BY LATE THIS MORNING AND CONTINUE INTO THE EARLY EVENING HOURS ACROSS THE EASTERN PLAINS OF NORTH CENTRAL MONTANA. RELATIVE HUMIDITIES WILL DROP INTO THE TEENS WITH TEMPERATURES IN THE 80S CREATING HAZARDOUS FIRE WEATHER CONDITIONS THIS AFTERNOON. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
2 follow-up statements
000 WWUS85 KTFX 051431 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 831 AM MDT SAT AUG 5 2006 MTZ115-051545- /O.CAN.KTFX.FW.W.0004.060805T1600Z-060806T0200Z/ CHOUTEAU AND FERGUS COUNTIES- 831 AM MDT SAT AUG 5 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE RED FLAG WARNING. ALTHOUGH RELATIVE HUMIDITIES WILL DROP TO BELOW 20 PERCENT OVER THE PLAINS THIS AFTERNOON WINDS WILL NOT BE AS STRONG AS WAS EARLIER EXPECTED. $$ MTZ113-052245- /O.CON.KTFX.FW.W.0004.060805T1600Z-060806T0200Z/ HILL AND BLAINE COUNTIES- 831 AM MDT SAT AUG 5 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY NORTHWEST WINDS AND LOW RELATIVE HUMIDITIES ACROSS THE PLAINS OF NORTH CENTRAL MONTANA... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY NORTHWEST WINDS AND LOW RELATIVE HUMIDITIES ACROSS THE PLAINS OF NORTH CENTRAL MONTANA. FIRE WEATHER ZONES INCLUDED IN THIS WARNING ARE: 113 GUSTY NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL DEVELOP BY LATE THIS MORNING AND CONTINUE INTO THE EARLY EVENING HOURS ACROSS THE EASTERN PLAINS OF NORTH CENTRAL MONTANA. RELATIVE HUMIDITIES WILL DROP INTO THE TEENS WITH TEMPERATURES IN THE 80S CREATING HAZARDOUS FIRE WEATHER CONDITIONS THIS AFTERNOON. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
000 WWUS85 KTFX 052048 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 248 PM MDT SAT AUG 5 2006 MTZ113-052200- /O.CAN.KTFX.FW.W.0004.000000T0000Z-060806T0200Z/ HILL AND BLAINE COUNTIES- 248 PM MDT SAT AUG 5 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE RED FLAG WARNING FOR HILL AND BLAINE COUNTIES. WINDS HAVE DIMINISHED INTO THE 10 TO 15 MPH RANGE...AND SHOULD CONTINUE TO DECREASE. $$ DR
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Aug 5, 3:20 AM MDT, 41 minutes earlier.
Area forecast discussion, Aug 5, 3:20 AM MDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 320 AM MDT SAT AUG 5 2006 .DISCUSSION... TODAY THROUGH MONDAY...COOLER TEMPERATURES ARE ON TAP FOR TODAY BEHIND A DRY COLD FRONT THAT SURGED THROUGH NORTH CENTRAL MONTANA OVERNIGHT. EASTERN PORTIONS OF MY CWA WILL SEE GUSTY WINDS CONTINUE THROUGH EARLY THIS EVENING...BUT THE REMAINDER OF MY CWA CAN EXPECT A FAIRLY PLEASANT SATURDAY. A NEGATIVELY-TILTED UPPER LEVEL RIDGE WILL BUILD OVER THE NORTHWESTERN CONUS TONIGHT THROUGH SUNDAY. TEMPERATURES WILL WARM BACK UP TO WELL ABOVE SEASONAL NORMS BY MONDAY AND MID LEVEL FLOW WILL BACK AROUND TO THE SOUTH- SOUTHWEST. LIMITED AMOUNTS OF MONSOON MOISTURE WILL ONCE AGAIN BE ADVECTED INTO SOUTHWEST MONTANA FOR A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS SUNDAY AND MONDAY. MPJ MONDAY NIGHT THROUGH THURSDAY NIGHT...LARGE HIGH PRESSURE RIDGE CENTERED OVER DAKOTAS EARLY IN PERIOD WITH CENTRAL AND SOUTHWEST MONTANA CAUGHT UNDER THE WESTERN EDGE AND ASSOCIATED SOUTHWEST FLOW ALOFT. SEVERAL EMBEDDED DISTURBANCES RIDE THROUGH THIS SOUTHWEST FLOW... HOWEVER APPEARS AVAILABLE MOISTURE WILL BE SOMEWHAT LIMITED. AS A RESULT... EXPECT ONLY ISOLATED TO SCATTERED THUNDERSTORMS. ADDITIONALLY... THE WARM AIR MASS UNDER THE HIGH PRESSURE RIDGE WILL CONTINUE TO KEEP TEMPERATURES ABOVE SEASONAL NORMALS THROUGH THE PERIOD. FRIDAY THROUGH SATURDAY...MODELS IN BASIC AGREEMENT DURING THIS PERIOD. A SHORTWAVE TROUGH MOVES ACROSS THE FORECAST AREA FRIDAY FOLLOWED BY WEAK RIDGING. LIMITED MOISTURE WITH THE TROUGH WILL RESULT IN PARTLY CLOUDY SKIES WITH ISOLATED SHOWERS AND THUNDERSTORMS FRIDAY...MOSTLY OVER THE MOUNTAINS. CLOUDS DECREASE FRIDAY EVENING. LIMITED MOISTURE IN A WESTERLY FLOW WOULD RESULT IN CLEAR TO PARTLY CLOUDY SKIES SATURDAY WITH ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ALONG THE NORTHERN CONTINENTAL DIVIDE. EK && .AVIATION... UPDATED 0450Z. VFR CONDITIONS WILL PREVAIL WITH LOCAL MVFR CONDITIONS IN CEILINGS/VISIBILITIES WITH CONVECTION. SCATTERED THUNDERSTORMS OVER THE SOUTHWEST WITH ISOLATED CONVECTION ELSEWHERE. MAIN THREAT WITH THUNDERSTORMS WILL BE LIGHTNING AND VERY GUSTY WINDS. CONVECTION SHOULD DIMINISH AFTER MIDNIGHT WITH SKIES BECOMING CLEAR TOWARDS SUNRISE. A FAIRLY STRONG COLD FRONT HAS MOVED THROUGH CUT BANK AND HAVRE AND WILL BE MOVING THROUGH GREAT FALLS BY 06Z. BEST CHANCE FOR MVFR/IFR CEILINGS CONTINUES TO BE TOWARDS GLACIER PARK. CAMP && .FIRE WEATHER... DRY COLD FRONTAL PASSAGE OCCURRED OVERNIGHT WITH GUSTY NORTH- NORTHWEST WINDS ACROSS MUCH OF NORTH CENTRAL MONTANA. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT WITH PRESSURE GRADIENTS IN MY EASTERN ZONES EXPECTED TO REMAIN MODERATE THROUGH MUCH OF TODAY. IN ADDITION...MID LEVEL WINDS OF 30 TO 40 KNOTS ARE EXPECTED TO MIX DOWN TO THE PLAINS OF ZONES 113 AND 115 BY AFTERNOON. ALTHOUGH TEMPERATURES WILL BE COOLER TODAY...RELATIVE HUMIDITIES ARE STILL EXPECTED TO DROP TO NEAR OR BELOW 20 PERCENT. WILL ISSUE A RED FLAG WARNING FOR ZONES 113 AND 115 FOR LATE THIS MORNING THROUGH EARLY EVENING. MPJ && .PRELIMINARY POINT TEMPS/POPS... GTF 81 48 88 54 / 0 0 0 0 CTB 75 44 85 51 / 0 0 0 0 HLN 85 51 90 57 / 0 0 10 10 BZN 83 47 88 51 / 0 0 10 10 WEY 77 41 80 45 / 10 10 20 20 DLN 83 49 85 53 / 0 0 20 20 HVR 82 49 90 54 / 0 0 0 0 LWT 77 47 85 53 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR MTZ113-MTZ115. && SHORT TERM...MPJ LONG TERM...LOSS/EK AVIATION...CAMP WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Aug 4, 5:03 AM MDT, 22 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 503 AM MDT FRI AUG 4 2006 MTZ009-010-014-044>046-048-049-051115- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- 503 AM MDT FRI AUG 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT WESTERLY WINDS WILL BE ON THE INCREASE THROUGH THE DAY. THE BREEZY AND GUSTY WINDS COUPLED WITH LOW RELATIVE HUMIDITIES WILL RAISE FIRE DANGERS TODAY. A RED FLAG WARNING IS IN EFFECT FROM NOON TODAY UNTIL MIDNIGHT TONIGHT FOR THE ROCKY MOUNTAIN FRONT AND THE ADJACENT PLAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ011>013-047-050>054-051115- HILL-CASCADE-CHOUTEAU-BLAINE-JUDITH BASIN-FERGUS-JEFFERSON- BROADWATER-MEAGHER- 503 AM MDT FRI AUG 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT WESTERLY WINDS WILL BE ON THE INCREASE THROUGH THE DAY...SHIFTING NORTHERLY IN THE EVENING AS A COLD FRONT PASSES THROUGH THE AREA. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING OVER NORTHERN PORTIONS OF SOUTHWEST MONTANA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-015-051115- BEAVERHEAD-MADISON- 503 AM MDT FRI AUG 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. THE LIGHTNING ACTIVITY COUPLED WITH LOW RELATIVE HUMIDITIES WILL INCREASE FIRE DANGER FOR THE AREA. A FIRE WEATHER WATCH IS IN EFFECT FOR SOUTHERN PORTIONS OF BEAVERHEAD AND MADISON COUNTIES FROM 3 PM THIS AFTERNOON UNTIL MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ055-051115- GALLATIN- 503 AM MDT FRI AUG 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. THE LIGHTNING ACTIVITY COUPLED WITH LOW RELATIVE HUMIDITIES WILL INCREASE FIRE DANGER FOR THE AREA. A RED FLAG WARNING IS IN EFFECT FOR SOUTHERN PORTIONS OF GALLATIN COUNTY FROM 3 PM THIS AFTERNOON UNTIL MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Red Flag Warnings in Montana, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.